Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 298, NWS Charleston, SC

November 16, 2011Allendale County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Nov 16, 2011, 8:26 PM EST for Allendale County, Hampton County, Jasper County, South Carolina; Effingham County, Screven County, Georgia. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2011, 8:26 PM EST (01:26 UTC)
Expired
Nov 16, 2011, 9:30 PM EST
In force
64 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Screven County, GA, Allendale County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 17 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 4:30 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 1.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
1.4
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

790 
WUUS52 KCHS 170126
SVRCHS
GAC103-251-SCC005-049-053-170230-
/O.NEW.KCHS.SV.W.0298.111117T0126Z-111117T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
826 PM EST WED NOV 16 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  EAST CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTHEASTERN ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 930 PM EST

* AT 827 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 15 MILES WEST OF
  SHIRLEY TO 11 MILES SOUTHWEST OF SHIRLEY TO 16 MILES SOUTHWEST OF
  CLYO...MOVING NORTHEAST AT 55 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SHIRLEY...SCOTIA...GARNETT...ROBERTVILLE...PINELAND...GIFFORD...
  TARBORO...HAMPTON...BRUNSON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3301 8118 3285 8098 3261 8087 3240 8129
      3275 8151
TIME...MOT...LOC 0127Z 241DEG 49KT 3269 8154 3257 8142
          3237 8146

$$
2 follow-up statements
483 
WWUS52 KCHS 170147
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EST WED NOV 16 2011

GAC251-170156-
/O.CAN.KCHS.SV.W.0298.000000T0000Z-111117T0230Z/
SCREVEN GA-
847 PM EST WED NOV 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SCREVEN COUNTY
HAS BEEN CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3261 8131 3278 8140 3301 8118 3285 8098
      3261 8087 3240 8129
TIME...MOT...LOC 0146Z 243DEG 51KT 3281 8125 3269 8113
          3246 8118

$$

GAC103-SCC005-049-053-170230-
/O.CON.KCHS.SV.W.0298.000000T0000Z-111117T0230Z/
ALLENDALE SC-EFFINGHAM GA-HAMPTON SC-JASPER SC-
847 PM EST WED NOV 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR NORTHERN JASPER...HAMPTON...NORTH CENTRAL EFFINGHAM AND
SOUTHEASTERN ALLENDALE COUNTIES...

AT 846 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LURAY TO FURMAN TO BERRYVILLE...MOVING NORTHEAST AT 60 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

AT 843 PM EST...LAW ENFORCEMENT REPORTED TREES DOWN NORTH OF 
GUYTON.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
ALMEDA INTERSECTION...BRUNSON...COOSAWHATCHIE...CROCKETVILLE...
CUMMINGS...ESTILL...FURMAN...GARNETT...GIFFORD...GILLISONVILLE...
GRAYS...HAMPTON...LAKE WARREN STATE PARK...LENA...LURAY...
MCPHERSONVILLE...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...TARBORO
AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3261 8131 3278 8140 3301 8118 3285 8098
      3261 8087 3240 8129
TIME...MOT...LOC 0146Z 243DEG 51KT 3281 8125 3269 8113
          3246 8118

$$
712 
WWUS52 KCHS 170201
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
901 PM EST WED NOV 16 2011

GAC103-SCC005-170211-
/O.CAN.KCHS.SV.W.0298.000000T0000Z-111117T0230Z/
ALLENDALE SC-EFFINGHAM GA-
901 PM EST WED NOV 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL EFFINGHAM AND
SOUTHEASTERN ALLENDALE COUNTIES HAS BEEN CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST THURSDAY MORNING
FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3268 8111 3281 8115 3293 8109 3285 8098
      3261 8087 3247 8115
TIME...MOT...LOC 0201Z 243DEG 51KT 3291 8102 3279 8090
          3256 8095

$$

SCC049-053-170230-
/O.CON.KCHS.SV.W.0298.000000T0000Z-111117T0230Z/
HAMPTON SC-JASPER SC-
901 PM EST WED NOV 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EST
FOR NORTHERN JASPER AND EASTERN HAMPTON COUNTIES...

AT 901 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
CROCKETVILLE TO CUMMINGS TO COOSAWHATCHIE...MOVING NORTHEAST AT 60
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...COOSAWHATCHIE...CROCKETVILLE...CUMMINGS...
GILLISONVILLE...GRAYS...MCPHERSONVILLE AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. IF YOU SEE
OR HEAR A TORNADO...MOVE QUICKLY TO AN INTERIOR ROOM IN A STURDY
STRUCTURE.

&&

LAT...LON 3268 8111 3281 8115 3293 8109 3285 8098
      3261 8087 3247 8115
TIME...MOT...LOC 0201Z 243DEG 51KT 3291 8102 3279 8090
          3256 8095

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 7:24 PM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Nov 16, 7:24 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
724 PM EST WED NOV 16 2011

...A FEW SEVERE STORMS STILL POSSIBLE THIS EVENING...

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THURSDAY MORNING...WITH HIGH
PRESSURE PREVAILING INTO SATURDAY. A WEAK COASTAL TROUGH WILL
FORM OVER THE NEARBY ATLANTIC THIS WEEKEND...BEFORE ANOTHER HIGH
PRESSURE CENTER BUILDS ACROSS THE REGION EARLY NEXT WEEK. A COLD
FRONT COULD THEN APPROACH NEXT WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATED THE FORECAST TO INCREASE POPS AS THE LINE OF SHOWERS AND
STORMS MOVES IN FROM THE WEST AHEAD OF AN APPROACHING COLD FRONT.
STILL A THREAT OF SEVERE STORMS FOR THE NEXT SEVERAL HOURS BUT
WANING INSTABILITY SHOULD LIMIT THE CHANCES AS THE ACTIVITY HEADS
TOWARD THE COAST. OVERALL...RAIN CHANCES SHOULD DIMINISH WITH
TIME AS THE DEEPEST MOISTURE SHIFTS OFFSHORE BUT WILL CONTINUE
THROUGH THE NIGHT AS THE REGION REMAINS IN THE RIGHT ENTRANCE
REGION OF A STRONG UPPER JET. OTHERWISE...THE TORNADO WATCH
REMAINS IN EFFECT UNTIL 12 AM...ALTHOUGH WILL LIKELY BE CANCELLED
EARLY. IT WILL ALSO REMAIN BREEZY AT TIMES AHEAD OF THE FRONT AS
STRONG LOW- LEVEL WINDS MIX DOWN. EXPECT MILD LOW
TEMPERATURES...GENERALLY IN THE MID 60S.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
GENERAL MODEL CONSENSUS IS STILL INDICATING FRONTAL PROGRESSION OFF
THE COAST BETWEEN 12Z AND 15Z THURSDAY MORNING. HAVE KEPT CHANCE
POPS LINGERING THROUGH MID MORNING FOR LOCATIONS EAST OF INTERSTATE
95...ESPECIALLY AS A FEW FORECAST MODELS HINT AT THE POTENTIAL FOR
ADDITIONAL PRECIPITATION WITH THE PASSAGE OF THE MAIN UPPER
SHORTWAVE BEHIND THE COLD FRONT. BASIC INSTABILITY INDICATORS SUCH
AS SURFACE CAPE AND LIFTED INDICES SUGGEST MARGINAL INSTABILITY
COULD ACTUALLY BE FOUND ALONG THE COAST AT SUNRISE...AND HAVE
INCLUDED A SLIGHT CHANCE FOR THUNDER AS LONG AS RAIN CHANCES
CONTINUE FOR THE AREA. A DECENT COUPLED JET SIGNATURE CAN BE SEEN
IN MODEL FORECAST FIELDS THURSDAY MORNING...YET LATEST THINKING IS
THAT THE STRONGEST FORCING WILL STILL REMAIN NORTH OF THE AREA EVEN
AS THE FRONT PROGRESSES OFFSHORE.

SHOWER/THUNDERSTORM CHANCES WILL THEN DECREASE FROM SOUTHWEST TO
NORTHEAST FOLLOWING THE PROGRESSION OF THE FRONT AND SHORTWAVE
TROUGH...WITH POPS BELOW 15 PERCENT FOR ALL LAND AREAS BY 18Z
THURSDAY. COLD ADVECTION WILL INITIATE BEHIND THE FRONT DURING THE
AFTERNOON HOURS...AND EXPECT A DECENT NORTHWEST/SOUTHEAST TEMPERATURE
GRADIENT TO DEVELOP AS SOME AREAS BECOME LOCATED BEHIND THE FRONT
EARLIER IN THE MORNING. HIGH TEMPERATURES ON THURSDAY WILL BE
NOTICEABLY COOLER THAN PREVIOUS DAYS...PEAKING IN THE UPPER 60S
INLAND SOUTH CAROLINA ZONES TO THE MID 70S COASTAL GEORGIA.

A MORE SIGNIFICANT COOLING TREND WILL THEN OCCUR THURSDAY NIGHT
INTO FRIDAY...AS SURFACE HIGH PRESSURE BUILDS ACROSS VIRGINIA AND
THE CAROLINAS. CLEAR SKIES AND DIMINISHING WINDS WILL SUPPORT AN
IDEAL RADIATIONAL COOLING ENVIRONMENT...AND WITH CONTINUED COLD
ADVECTION...EXPECT TEMPERATURES THURSDAY NIGHT TO FALL INTO THE
MID 30S INLAND TO THE LOW 40S NEAR THE COAST. SOLID NORTHEAST
FLOW ON FRIDAY IS EVIDENCE OF THE CONTINUED BELOW NORMAL
TEMPERATURES...WITH AFTERNOON HIGHS ONLY IN THE UPPER 50S TO LOW
60S DESPITE RATHER ABUNDANT DAYTIME SUNSHINE.

THE CENTER OF HIGH PRESSURE WILL SLIP OFF THE MID ATLANTIC
COASTLINE FRIDAY NIGHT INTO SATURDAY. FORECAST MODELS CONTINUE TO
DEPICT A WEAK COASTAL TROUGH DEVELOPING ALONG THE GEORGIA AND
SOUTH CAROLINA WATERS AS A RESULT. EXPECT AN INCREASE IN CLOUD
COVER COVER...ESPECIALLY ACROSS THE COASTAL COUNTIES...WITH LOW
LEVEL FLOW BECOMING MORE ONSHORE INTO SATURDAY. WILL MAINTAIN A
SLIGHT CHANCE FOR SHOWERS ACROSS THE MARINE ZONES WITHIN THE
SLIGHTLY ENHANCED MOISTURE CONVERGENCE OF THE COASTAL TROUGH...YET
PREFER TO KEEP POPS BELOW 15 PERCENT FOR LAND AREAS AT THIS TIME.

TEMPERATURES FRIDAY NIGHT WILL AGAIN BE QUITE COOL IN THE MID 30S
TO MID 40S. WANING COLD ADVECTION AND A WARMER EAST/SOUTHEAST LOW
LEVEL FLOW WILL SUPPORT A WARMING TREND BY SATURDAY...WITH HIGH
TEMPERATURES RISING INTO THE UPPER 60S TO LOWER 70S UNDER PARTLY
CLOUDY SKIES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE COASTAL TROUGH WILL DISSIPATE EARLY NEXT WEEK...AS THE SURFACE
HIGH TO THE NORTH SAGS SOUTH ACROSS THE AREA. THIS PATTERN...ALONG
WITH ZONAL FLOW OR EVEN RIDGING ALOFT AND LIMITED MOISTURE...WILL
KEEP MEASURABLE POPS OUT OF THE FORECAST THROUGH AT LEAST MONDAY.
A BACKDOOR COLD FRONT WILL THEN APPROACH LATER TUESDAY AND WEDNESDAY.
WHILE ZONAL FLOW ALOFT INITIALLY COULD PREVENT SHOWERS FROM IMPACTING
THE AREA...THERE MIGHT BE SOME SHORT WAVE ENERGY AND POOLING OF
MOISTURE NEAR THE FRONT ON WEDNESDAY TO SUPPORT SMALL POPS. TEMPS
WILL BE WELL ABOVE SEASONAL NORMS THROUGH TUESDAY...THEN TREND
CLOSER TO NORMAL WEDNESDAY WITH THE APPROACH OF THE FRONT.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR TO START BUT THE THREAT FOR IFR OR LOWER CIGS IS HIGH...ESPECIALLY
TOWARD MIDNIGHT...ALTHOUGH COULD BE EARLIER IF SHOWERS AND TSTMS
ARRIVE SOONER THAN THAT. OUTSIDE OF ANY HEAVIER SHOWERS AND TSTMS VSBYS
SHOULD REMAIN NO WORSE THAN MVFR DUE TO THE STRONG LOW- LEVEL
WINDS IN PLACE. MARINE SEA FOG SHOULD STAY OFFSHORE DUE TO THE
FLOW BECOMING MORE SWLY OVERNIGHT. ALSO...THESE STRONG WINDS OFF THE
SURFACE WILL LEAD TO LLWS DESPITE SURFACE WINDS AROUND 10 KT...AT
LEAST AT KSAV AND OUTSIDE OF CONVECTION.

EXTENDED AVIATION OUTLOOK...LINGERING MVFR OR LOWER CONDITIONS
POSSIBLY INTO EARLY THURSDAY AFTERNOON WITH ISOLATED TO SCATTERED
SHRA/TSRA IN ADVANCE OF THE COLD FRONT. VFR WEATHER WILL THEN
PREVAIL THE BALANCE OF THURSDAY THROUGH MONDAY.

&&

.MARINE...
TONIGHT...A COLD FRONT TO APPROACH THE WATERS WITH SOLID SWLY FLOW
IN PLACE AHEAD OF IT. EXPECT WINDS TO REMAIN MOSTLY BELOW SCA
CRITERIA DUE TO THE COOLER WATER TEMPS NEARSHORE. SEAS SHOULD
BUILD SLIGHTLY PUSHING INTO THE SCA RANGE FOR THE GA WATERS BEYOND
20 NM AND THE NORTHEASTERN PORTIONS OF THE CHARLESTON COUNTY
WATERS. DENSE FOG LINGERING MAINLY ALONG THE SC COAST THIS
EVENING...THUS THE ADVISORIES CONTINUE THERE.

THURSDAY THROUGH MONDAY...A STRONG LOW LEVEL JET ACROSS THE
WATERS IN THE MORNING WILL PULL AWAY BY THURSDAY AFTERNOON
FOLLOWING THE PROGRESSION OF THE COLD FRONT OFFSHORE. ALTHOUGH
THERE COULD BE A BRIEF LULL IN SMALL CRAFT ADVISORY CONDITIONS
IMMEDIATELY AFTER FRONTAL PASSAGE...PREFER TO EXTEND THE ONGOING
ADVISORY FOR THE CHARLESTON COUNTY WATERS THROUGH FRIDAY
AFTERNOON TO ACCOUNT FOR A RESURGENCE IN WINDS AND SEAS WITHIN
COLD ADVECTION BEHIND THE FRONT. THE OFFSHORE GEORGIA WATERS
WILL REMAIN UNDER A SMALL CRAFT ADVISORY THROUGH SATURDAY...AS
IDEAL FETCH MAINTAINS SEAS AT OR ABOVE 6 FT INTO THE EARLY
WEEKEND.

STRENGTHENING HIGH PRESSURE WILL BUILD EAST IN THE WAKE OF THE
FRONT...AND A TIGHTENING PRESSURE GRADIENT AND COLD AIR OVER THE
WARMER WATERS COULD SUPPORT AN EXPANSION OF ADVISORIES ACROSS ALL
ATLANTIC WATERS.

A WEAK COASTAL TROUGH COULD DEVELOP OVER THE WEEKEND...AND THIS
WOULD ALLOW FOR A SLACKENING OF THE PRESSURE GRADIENT. AS A
RESULT...WINDS/SEAS WILL FALL AND THE SMALL CRAFT ADVISORIES WILL
BE ABLE TO COME DOWN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ350-352.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
     SATURDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 5 PM EST
     FRIDAY FOR AMZ350.

&&
Hazardous weather outlook, Nov 16, 8:08 PM EST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST WED NOV 16 2011

GAZ088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052-171000-
SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-
COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-
COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-ALLENDALE-HAMPTON-
INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-TIDAL BERKELEY-
808 PM EST WED NOV 16 2011

...TORNADO WATCH 891 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY THIS EVENING.

GAZ087-SCZ050-171000-
JENKINS-CHARLESTON-
808 PM EST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ374-171000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
808 PM EST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ350-352-171000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
808 PM EST WED NOV 16 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

AMZ330-354-171000-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
808 PM EST WED NOV 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL MOVE INTO THE
AREA LATE TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF IT. A FEW OF THE STORMS COULD BECOME
SEVERE AND PRODUCE DAMAGING WINDS AND WATERSPOUTS. THE RISK FOR
SEVERE THUNDERSTORMS WILL BE GREATEST TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

In the hours before

Special weather statement, Nov 16, 7:32 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
732 PM EST WED NOV 16 2011

SCZ043>045-050-170115-
CHARLESTON-DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
732 PM EST WED NOV 16 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 815 PM EST...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...

AT 729 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES WEST OF
EASTERN LAKE MARION TO 8 MILES WEST OF STOKES...MOVING EAST AT 65
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...CANADYS...COTTAGEVILLE...CROSS...EADYTOWN...EASTERN LAKE
MARION...GIVHANS...GIVHANS FERRY STATE PARK...HARLEYVILLE...INDIAN
FIELD...JEDBURG...KNIGHTSVILLE...LAKE MOULTRIE... PINOPOLIS...
REEVESVILLE...RIDGEVILLE...ROUND O...SAINT GEORGE...SAINT
STEPHEN...SUMMERVILLE AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3350 7996 3344 7986 3340 7985 3296 8020
      3286 8092 3329 8060 3334 8050 3329 8048
      3326 8043 3327 8037 3328 8035 3327 8030
      3330 8026 3344 8023 3346 8015 3348 8016
      3350 8013
TIME...MOT...LOC 0031Z 259DEG 56KT 3347 8038 3292 8082
Local storm report, Nov 16, 8:02 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             COLLINS                 32.18N  82.11W
11/16/2011  E1.00 INCH       TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED QUARTER-SIZE
            HAIL AT THE INTERSECTION OF HIGHWAYS 23 AND 292. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1101010

BDC
Special weather statement, Nov 16, 8:02 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
802 PM EST WED NOV 16 2011

SCZ044-045-052-170130-
DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
802 PM EST WED NOV 16 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
BERKELEY COUNTIES THROUGH 830 PM EST...

AT 758 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
SAINT STEPHEN TO SAINT STEPHEN TO 9 MILES SOUTHWEST OF GIVHANS FERRY
STATE PARK...MOVING EAST AT 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU...BONNEAU BEACH...COLLEGE PARK...CROWFIELD PLANTATION...
GIVHANS...GIVHANS FERRY STATE PARK...GOOSE CREEK...JAMESTOWN...
JEDBURG...KNIGHTSVILLE...MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD
SANTEE CANAL STATE PARK...PINOPOLIS...RIDGEVILLE...SAINT STEPHEN...
SANGAREE...SLANDS BRIDGE...SOUTHERN LAKE MOULTRIE AND SUMMERVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

AT 755 PM...A WIND GUST TO 41 MPH WAS REPORTED NEAR PINEVILLE IN
NORTHERN BERKELEY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3300 8001 3299 8009 3302 8015 3301 8018
      3299 8015 3299 8012 3295 8041 3305 8038
      3342 8000 3351 8001 3350 7996 3344 7987
      3341 7985 3338 7979 3333 7975 3330 7967
TIME...MOT...LOC 0101Z 261DEG 45KT 3371 7989 3343 7988
          3295 8043
Local storm report, Nov 16, 8:08 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
808 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     COLLINS                 32.18N  82.11W
11/16/2011                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED A TREE DOWN ON
            WARD STREET. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1101011

BDC
Local storm report, Nov 16, 8:14 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
814 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     COLLINS                 32.18N  82.11W
11/16/2011                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY HAD NUMEROUS REPORTS OF TREES DOWN IN
            COLLINS. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1101012

BDC
Local storm report, Nov 16, 8:18 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EST WED NOV 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     MANASSAS                32.17N  82.02W
11/16/2011                   TATTNALL           GA   911 CALL CENTER

            TATTNALL COUNTY WARNING POINT REPORTED A TREE DOWN ON
            QUEEN STREET. TIME ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1101013

BDC

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 7:01 PM ESTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton35 min
Nov 16, 7:32 PM ESTSpecial Weather StatementCHSDorchester43 min
Nov 16, 8:02 PM ESTSpecial Weather StatementCHSBerkeley28 min
Nov 16, 8:58 PM ESTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper43 min
Nov 16, 9:27 PM ESTSpecial Weather StatementCHSDorchester33 min
Nov 16, 9:37 PM ESTSpecial Weather StatementCHSCharleston38 min
Nov 16, 11:17 PM ESTSpecial Weather StatementCHSCharleston28 min
Nov 16, 11:38 PM ESTSpecial Weather StatementCHSCharleston37 min
Nov 17, 9:41 AM ESTLake Wind AdvisoryCHSBerkeley13 hr
Nov 16, 7:28 PM ESTSevere Thunderstorm WarningCHSBulloch, Candler, Evans, Tattnall49 min
Nov 16, 7:52 PM ESTSevere Thunderstorm WarningCHSBryan, Bulloch, Candler, Evans, Tattnall38 min
Nov 16, 8:09 PM ESTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven36 min
Nov 16, 9:32 PM ESTSpecial Weather StatementCHSLiberty28 min
Nov 16, 11:13 PM ESTSpecial Marine WarningCHS58 min
Nov 16, 11:36 PM ESTSpecial Marine WarningCHS39 min
Nov 16, 11:45 PM ESTSpecial Marine WarningCHS52 min
Nov 17, 12:16 AM ESTSpecial Weather StatementCHSMcIntosh29 min
Nov 17, 12:36 AM ESTSpecial Weather StatementCHSMcIntosh39 min
Nov 17, 12:59 AM ESTSpecial Marine WarningCHS91 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.